MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8; GUIDE
Model Number 314.468
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, the holding sleeve was sticking on the shaft of the screwdriver intraoperatively.There was no patient harm.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary.Visual inspection: the holding sleeve for stardrive screwdriver shaft t8 (p/n: 314.468, lot #: 7640370) was returned and received at us cq.Upon visual inspection, there was a slight discoloration observed on the collet component but have no impact on the device functionality.No other issues were identified with the returned components of the device.Functional test: the functional test was performed on the returned devices.The returned stardrive screwdriver shaft t8 105 mm (p/n: 314.467, lot #: 9852765) was assembled with the returned holding sleeve.There were no issues identified during assembling.But the screwdriver shaft was not able to disassemble from the holding sleeve.The coupling sleeve was removed to disassemble the shaft from the holding sleeve.The stardrive screwdriver shaft was investigated under a different pi.Can the complaint be replicated with the returned devices? yes.Service & repair evaluation: the customer reported the holding sleeve was sticking on the shaft of the screwdriver.The repair technician reported the device failed to operate smoothly and nonbinding.The damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is the damaged component.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: the dimensional inspection was performed on the returned device.The outer diameter of the device was measured to be 4.51 mm (ca 215p).This is within the specification of 4.55 +0/-0.1 mm, per collet 2.4 locking screw.The inner diameter of the device was measured to be 4.10 mm (ca 215p).This is within the specification of 4.10 +/-0.2 mm, per collet 2.4 locking screw.Document/specification review based on the date of manufacture the following drawings, reflecting the current and manufactured revision were reviewed.Holding sleeve 2.4 dia locking screw.Collet 2.4 locking screw.Complaint confirmed? yes, the device received was unable to disassemble.Hence confirming the allegation.Investigation conclusion the complaint condition is confirmed for the holding sleeve for stardrive screwdriver shaft t8 (p/n: 314.468, lot #: 7640370).There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 314.468.Synthes lot # 7640370.Supplier lot # na.Release to warehouse date: 02 apr 2014.Manufactured by synthes jennersville.No ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING SLEEVE FOR STARDRIVE SCREWDRIVER SHAFT T8
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9801331
Report Number2939274-2020-01178
Device Sequence Number653750
Product Code FZX
UDI-Device Identifier10886982188939
UDI-Public(01)10886982188939
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.468
Device Catalogue Number314.468
Device Lot Number7640370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/02/2020
Patient Sequence Number1